Drought, Gibson
- When
- September 17, 7:00 AM CST to September 30, 11:59 PM CST
- Where
- Gibson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
Moderate drought conditions developed over southwest Indiana during the month of September. With the exception of a minor rainfall event from the remnants of Tropical Storm Hermine, rainfall was almost non-existent in September.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Moderate drought conditions developed over southwest Indiana during the month of September. With the exception of a minor rainfall event from the remnants of Tropical Storm Hermine, rainfall was almost non-existent in September. Hermine brought around one-quarter inch of rain on the 9th and 10th, otherwise there was no significant rainfall during the month. At Evansville, the monthly rainfall of 0.36 inch was the third driest September on record. Year-to-date rainfall deficits were around twelve inches. By month's end, 86 percent of Indiana topsoil was rated short or very short on moisture, and 82 percent of subsoil was rated as short or very short. Sixty percent of pasture land was rated as poor or very poor. A ban on outdoor burning was imposed in the following counties: Vanderburgh (including Evansville), Gibson, Warrick, and Spencer. Crop harvests were well underway in September, but crop damage figures were not yet available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 17, 5:44 AM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 644 AM CDT FRI SEP 17 2010 .UPDATE... REVISED AVIATION DISCUSSION FOR 12Z TAFS. && .DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE TEMPERATURES AND DEWPOINTS SINCE WE HAVE NO POPS IN THE FORECAST THROUGH THE ENTIRE CYCLE. CURRENT FORECAST APPEARS TO BE ON TRACK FOR THE MOST PART SO ONLY MADE A FEW TWEAKS HERE AND THERE. NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE IN THE WAKE OF A FRONTAL PASSAGE ON THURSDAY WILL KEEP THE REGION DRY AND SLIGHTLY COOLER THROUGH SATURDAY. SATURDAY NIGHT MODELS TRY AND SAG A COLD FRONT SOUTHWARD TO NEAR THE NORTHERN FRINGES OF OUR CWA...BUT BY THEN THE FLOW ALOFT IS NEARLY ZONAL...SO THE FRONT IS FORECAST TO BECOME STATIONARY THERE THROUGH SUNDAY NIGHT. DURING THIS PERIOD MODELS ARE ALSO KEEPING ALL PRECIP ALONG AND NORTH OF THE BOUNDARY WHERE RIPPLES OF UPPER LEVEL ENERGY TAP INTO LIMITED MOISTURE. ON MONDAY THE BOUNDARY WILL LIFT BACK TO THE NORTHEAST AS A WARM FRONT IN RESPONSE TO A SURFACE LOW TRACKING EAST NORTHEAST ACROSS THE NORTHERN PLAINS. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS ALSO FORECAST TO WORK SOUTHWARD TO NEAR THE NORTHERN BORDER OF OUR CWA ON WEDNESDAY AND BECOME STATIONARY...THEN LIFT BACK NORTHWARD AS A WARM FRONT ON THURSDAY. WITH THIS SYSTEM MODELS ARE ALSO KEEPING ALL PRECIP ALONG AND NORTH OF THE BOUNDARY...BUT SHOULD EITHER OF THESE BOUNDARIES MAKE IT FARTHER SOUTH THAN EXPECTED... POPS MAY HAVE TO BE INTRODUCED IN OUR FAR NORTHERN COUNTIES. WILL WAIT AND SEE HOW FUTURE MODEL RUNS HANDLE THIS AND ADJUST IF NECESSARY. && .AVIATION... MAINLY CLEAR SKIES AND UNRESTRICTED VSBYS ARE EXPECTED THROUGH THE FORECAST PERIOD. AIR MASS WILL BE TOO DRY FOR THE DEVELOPMENT OF ANY CUMULUS CLOUDS TODAY. WINDS WILL BE LIGHT FROM THE NORTH/NORTHEAST. PATCHY FOG IS POSSIBLE LATE TONIGHT...ESPECIALLY NEAR WATERWAYS. THIS WOULD AFFECT PRIMARILY KCGI. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP/RJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 301 AM CDT FRI SEP 17 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-180815- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 301 AM CDT FRI SEP 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256642, 256643, 256644, 256645, 256646, 256647.